For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise
 

Memory Loss Forum

If you think your memory loss was caused by a medication, please share your experience.

For help with memory problems right click this free ebook and save file as Mind and Memory Mastery.


Abilify
1/7/2013
I have been on abilify for 4 - 5 years. Memory loss is severe I just pray to God to heal my memory problems. Also excess saliva, lost my ability to converse as everything in my mind is blank, weight gain despite being a relatively fit person, feeling like i need to move physically all the time but mentally i can control that, all your emotions are completely dulled out so your are always numb and cant grasp what people are saying no matter how tuned in you are, lack of energy, anxiety increased. Also when I was on 20mg+ abilify would sleep for 15 hours each day.

Has improved dramatically since reduction is now 5mg now sleeping has returned to 8-9 hours per day, memory has slighly improved, more energy now, anxiety decreased since being on less. Honestly can't wait to get off the stuff as it has destroyed my life would never recommend it to anyone. Never use to have any memory, speech problems or the rest. I know though through faith all will be restored.

Just to let you know i was diagnosed with schizophrenia after mental breakdown which means overstraining of the mind leading mind to race. Never have had any hallucinations, no voices, never been voilent towards anyone, yet was diagnosed as schizophrenic because mental health does not have any category specific. Feel let down by the system but forgive everyone involved and trust that God works all things too good for those that loves him. Even without memory the Holy Spirit can enlighten you I am living proof of that. Ablify is the medication i was on - please refer to above posting.
Truth


Episode of amnesia
1/18/2013
I've been taking Venlafaxine 75 XR for about 15 yrs. I just had an episode of amnesia which lasted about 8 hours. I've been in a stressful situation over a job loss. Do you think the venlafaxine could have caused this? My "gut" feeling is that this was caused by stress.
Barbara

AskDocWeb: It is good to pay attention to what your body is telling you however, feelings alone are not an adequate test of reality so check with your doctor about amnesia. Eight hours is a long period of time to lose and may indicate a serious problem. About 44% of those taking Venlafaxine 75 XR report memory loss so it may be related.


Memory loss due to trauma of surgery or meds?
Date: 2/9/2013
I am 67 years old and have had 5 surgeries in 2 years. I now have significant memory loss which I didn't have before the surgeries. Could the memory loss be due to the trauma of surgery or the meds given at the time of surgery?
Sue

AskDocWeb: Unless the surgery was on the brain the memory loss was likely caused by the general anesthetic. A Duke University study of 1064 patients undergoing major surgery (but not heart surgery), neuropsychological tests showed that from 37 to 41% of patients report post-operative cognitive dysfunction upon leaving the hospital and from 6 to 13% still have problems 3 months after surgery.


Medications that help sort-term memory loss
Date: 6/21/2006
Why not show what meds can help short time memory loss?
Helene

AskDocWeb: There are meds available to treat memory loss caused by specific conditions such as those related to Alzheimer's disease but so far there is no treatment specifically designed for memory loss.


Confused on Zoloft
Date: 7/23/2013
Some days I get very confused. I go for a drive and I for why I am out. I am 54 I take zoloft 200 mg busbar 15 mg 2 times a day trazdone 100 mg. I been taking these meds for 10 years i told my dr they did a mri it was good. They said they will do the memory test again in 6 month.
Joseph


Memory loss & confusion
Date: 8/5/2013
do these medications over time cause memory loss & confusion. 1. Inderal 20mg 1x day, ranitidine 150 mg 1x day, omeprazole 20 mg 1x day, prozac 20mg 1x day, hctz 20mg 1x day. the Inderal is 4 my tremors. A lot of anger also
Terri

AskDocWeb: None of those are on the list for causing memory loss however, confusion is listed as a possible side effect for Inderal, ranitidine, omeprazole, Prozac, and Hydrochlorothiazide.


Memory loss
Date: 11/15/2013
Can metformin, tolteradine, insulin, detrol, and losartan, cause any memory loss? If so, which ones?
Solitaire

AskDocWeb: Short-term memory loss is one of the possible side effects of Losartan. However, this drug has also been reported to improve memory function in people with normal blood pressure under standard conditions.


Mental lagoons
Date: 12/18/2013
I have been taking welbutrin zoloft and xanax. I'm very concerned because I am experiencing mental lagoons, and get up sleep walking. I've gone so far as having intercourse with my husband, and have no recollection of the event. I'm worried.
Olivia

AskDocWeb: Any time that you have symptoms that interfere with your daily life, talk to your doctor about those symptoms.


Finally put 2 and 2 together
Date: 1/21/2014
I don't know why its taken me so long to put 2 and 2 together. For sleep I was scripted Xanax and Halcion together, 2 months later I go to the doctor complaining of memory problems and I quickly get ADHD diagnosis and slapped on 2 more meds. I finally tonight google "xanax, memory, spelling" and come to all these posts of people with similar side effects. I am 100% asking my doc to help dose me down and maybe finally just try seroquel for sleep. I've heard good things about it no matter how much it scares me. Xanax has f'ed me hard i think. I'm sure my psych will agree (i hope) i literally traced back 4 years to isolate when the memory loss started.
Shane


Lorazepam
Date: 3/5/2014
lorazepam
Betty

AskDocWeb: Thanks Betty, Lorazepam is now added to the list. Lorazepam (Ativan) appears to have more profound adverse effects on memory than other benzodiazepines; it impairs both explicit and implicit memory. In one sleep study 5 participants were prescribed lorazepam 4 mg at night, and the next evening 3 subjects unexpectedly reported memory gaps for parts of that day, an effect that subsided completely after 2 to 3 days.


Permanent memory loss
Date: 3/27/2014
I heard that there was a medicine that can be injected or taken to cause memory loss permanently. Is that true or a rumor? That's pretty shocking...
Edgar

AskDocWeb: It's more than true because there is not just one but several drugs known to do that. However, those drugs have no place in our list because they are not commonly prescribed.


Psychologically ill
Date: 11/3/2014
I want to loss my some memory permanently, because i am psychologically ill from stress. is it possible to loss my memory permanently ( such as, frm now to back 6-7 months or 1 year; like periodic memory loss)? if possible, then by which drugs, please would you kindly notify me. i*ll be thankful . THANK YOU.
Shahrear

AskDocWeb: Please contact your local doctor and he or she may be able to help you.


Getting worse
Date: 1/23/2015
I did read your helpful thoughts. I read anything that had to do with memory loss, I found that any thing I read I couldn't find answers to my memory loss. I have ben told I don't have dementia and that was that. No other decision. It s getting worse and I am scared to death
Nancy

Memory Loss Report - 2 - 3 - 4 - 5 - 6 - 7 - 8 - 9 - Page 10 - Last Page 11


If you find this page useful share it with others. Use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by!

Your name:
Your email:
Add your product review in the box below:

 

This consumer advocate website is protected by copyright 2007-2014 Askdocweb, Inc. All Rights Reserved. This is a layman's report on memory loss and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page